Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 302, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 16, 2000, 2:05 PM CST for Hancock County, Harrison County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 2:05 PM CST (20:05 UTC)
- Expired
- Dec 16, 2000, 2:30 PM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hancock County, MS, Harrison County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 1:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 162003 SVRNEW MSC045-047-162030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 205 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF DIAMONDHEAD HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...BILOXI...GULFPORT * UNTIL 230 PM CST * AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 5 MILES WEST OF LYMAN...OR ABOUT 12 MILES NORTH OF LONG BEACH...MOVING EAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3054 8946 3031 8946 3042 8888 3068 8889
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 6:28 AM CST, 7 hours 37 minutes earlier.
Area forecast discussion, Dec 16, 6:28 AM CST, 7 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
628 AM CST SAT DEC 16 2000
UPDATED ZONES TO REMOVE DENSE FOG ADVISORY AND ASSOCIATED WORDING.
SPC REQUESTED AN 18Z FLIGHT. WILL HAVE A SPECIAL RELEASE TO ANALYZE
SEVERE WEATHER THREAT. ALSO 12Z FIRST FLIGHT FAILED AFTER ABOUT 20
MINUTES. SECOND FLIGHT UNDERWAY.
ALSO CLEANED UP WARNING CODING BELOW.
.NEW...SMALL CRAFT ADVISORY TODAY AND TONIGHT PQL-ATCHAFALAYA RIVER.
LA...HARD FREEZE WARNING TONIGHT LAZ034>040-046>050-056>059-065
FREEZE WARNING TONIGHT LAZ060>064-066>070
MS...HARD FREEZE WARNING TONIGHT MSZ068>071-077-080>082
24In the hours before
Special weather statement, Dec 16, 12:10 PM CST, 1 hour 55 minutes before
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170401- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1210 PM CST SAT DEC 16 2000 ...A HARD FREEZE WARNING IS IN EFFECT FOR SOUTH MISSISSIPPI AS WELL AS PORTIONS OF SOUTHEAST LOUISIANA TONIGHT... A STRONG ARCTIC COLD FRONT WILL MOVE RAPIDLY SOUTHEAST ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. THIS FRONT WILL BE PRECEDED BY A PRE-FRONTAL TROUGH WHICH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY BECOMING SEVERE MAINLY EAST OF A MCCOMB TO MORGAN CITY LINE. THE STRONG ARCTIC COLD FRONT WILL BE ACCOMPANIED BY NORTHWESTERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS TONIGHT. TEMPERATURES THIS AFTERNOON WILL BE MOSTLY IN THE 70S AS THE MUCH COLDER AIR SWEEPS SOUTHEAST LATE TODAY AND TONIGHT TEMPERATURES WILL FALL RAPIDLY INTO THE 30S MOST SECTIONS BY LATE TONIGHT AND INTO THE 20S MOST INLAND SECTIONS BY EARLY SUNDAY. COMBINATION OF THE STRONG WIND AND RAPIDLY FALLING TEMPERATURES WILL CREATE WIND CHILL TEMPERATURES IN THE TEENS LATE TONIGHT AND EARLY SUNDAY. PERSONS ARE ADVISED TO TAKE IMMEDIATE PRECAUTIONS AGAINST A HARD FREEZE MOST INLAND AREAS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI FOR TEMPERATURES FALLING INTO THE LOW TO MID 20S. SUB-FREEZING TEMPERATURES LIKELY ABOUT 6 TO 9 HOURS INLAND SECTIONS AND OVER COASTAL SECTIONS SOUTH OF THE TIDAL LAKES ABOUT 2 TO 4 HOURS OF FREEZING TEMPERATURES AROUND 30 DEGREES. TENDER VEGETATION SUCH AS TROPICAL PLANTS...AND PETS SHOULD BE PROTECTED AS WELL AS EXPOSED PIPES AND VEHICLE RADIATORS IN AREAS OF THE EXPECTED HARD FREEZE. THESE MEASURES ARE VERY IMPORTANT ESPECIALLY FOR HUNTERS AND FISHERMEAN WHO MIGHT BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONS SHOULD BE TAKEN TO ENSURE LIVESTOCK AND OTHER DOMESTIC ANIMALS HAVE PROPER SHELTER AND WATER. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:19 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 26 min |
| Dec 16, 1:40 PM CST | Severe Thunderstorm Warning | LIX | Harrison | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.